MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48008
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number: k171275.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a micropuncture transitionless stiffened cannula access set wire sheared off and was left in the patient's tissue.Resistance was reported and the needle and wire were removed, at which time the wire separated.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was sent to the manufacturer on (b)(6) 2020.The intended procedure was a right heart catheterization via right internal jugular access.The access site was reportedly scarred and resistance was reported upon removal of the device.The complaint wire guide, which was intended to facilitate placement of a larger wire, was removed through a needle.The separated portion of the wire, which remains in the patient's subcutaneous tissue, may possibly be removed in the future.The patient has not experienced any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, during a right heart catheterization via right internal jugular access, a micropuncture transitionless stiffened cannula access set wire sheared off and was left in the patient's tissue.The access site was reportedly scarred and resistance was reported upon removal of the device.The complaint wire guide, which was intended to facilitate placement of a larger wire, was removed through a needle.The separated portion of the wire, which remains in the patient's subcutaneous tissue, may possibly be removed in the future.The patient has not experienced any adverse effects due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One used cope nitinol mandril wire guide (pmg-18sp-40-cope-nt) was returned.The coil end was broken and elongated.The distal weld ball was not present.There was bio-matter present.A document-based investigation evaluation was performed.A review of the device history record shows no failure-related nonconformances.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.No gaps were discovered in the manufacturing instructions or quality control procedures for this device.Cook has concluded that sufficient controls are in place to detect this failure mode prior to distribution.The device is packaged with instructions for use, which state, ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position¿; ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿; and, ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ based on the information available, investigation has concluded that a definitive cause for this event could not be determined.It is possible that patient anatomy or user technique may have played a role in this failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9595692
Report Number1820334-2020-00130
Device Sequence Number19626996
Product Code DYB
UDI-Device Identifier00827002480087
UDI-Public(01)00827002480087(17)221111(10)10141671
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2022
Device Model NumberG48008
Device Catalogue NumberMPIS-501-10.0-SC-NT-U-SST
Device Lot Number10141671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer01/13/2020
06/26/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date01/20/2020
07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;